MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-35
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex pushwire break.That patient was undergoing a procedure for flow diverter implantation to treat an unruptured saccular aneurysm of the left ophthalmic artery segment.The aneurysm max diameter was 21mm and the neck diameter was 13mm.Vessel tortuosity was moderate.It was reported that the devices were prepared according to the instructions for use (ifu).During recovery, there was moderate resistance and the pipeline pushwire was broken.The pipeline was released in the marksman microcatheter and could not be pushed out to deploy again.The devices were replaced with another manufacturer's products to complete the procedure.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
H3: no bends or kinks were found with the pipeline flex pushwire.The hypotube was found to be stretched with ptfe pulled back.The proximal bumper, pad, and pad restraint were found intact.The pushwire was found to be broken at distal wire proximal to dps sleeves.The dps sleeves were found to be intact with blood residue.The tip coil was found to be damaged.Upon inspection of the marksman catheter with an in-house mandrel, resistance was met proximal to strain relief.The catheter was then dissected, and pipeline braid was removed.The proximal end of braid was found to be collapsed and frayed.The distal braid end was found to be collapsed and frayed.No other anomalies were observed.The broken pushwire was sent out for sem (scanning electron micrographic) / eds (energy dispersive spectroscopy) elemental analysis.The elemental analysis of the broken pushwire end shows tin (sn) was detected on the surface.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿pushwire break/separation¿ was confirmed.The investigation determined that this event was similar to an event that had already been investigated, regarding the pipeline flex pushwire separation issue; therefore, another investigation is not necessary.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed; however, the root cause could not be determined.Possible contributing factors to ¿catheter resistance¿ include insufficient catheter flush.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.There was resistance at the tip end when the stent was retrieved.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12526282
Report Number2029214-2021-01195
Device Sequence Number19979531
Product Code OUT
UDI-Device Identifier00847536016835
UDI-Public00847536016835
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2023
Device Model NumberPED-475-35
Device Catalogue NumberPED-475-35
Device Lot NumberB078298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer09/28/2021
12/17/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/22/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight58 KG